MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-782040
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for evaluation.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during a splenic artery embolization treatment, the coil got stuck inside the catheter and detached.The coil was removed in its entirety along with the catheter.The catheter was flushed after removal from the patient, and the coil came out.There was no reported patient injury or intervention.The patient was reported to be stable.
 
Additional Manufacturer Narrative
Additional information: (d10, h3) the device was received by the manufacturer and analyzed.The pusher, implant, and introducer were returned for analysis.The microcatheter and dispenser hoop were not returned.The implant was found to be in good condition and without damage.The introducer was found to be in good condition.The implant was found to have the monofilament tether still attached.The tether measured 5.5cm.The length of the tether aligns with the attachment location on the pusher.The proximal end of the pusher was found to be in good shape and without damage.Damage was noted at the distal end in the form of a twisted body.The body of the pusher appeared to be doubled over itself.Coils were also found to be compressed on the body of the pusher.Furthermore, the heater coil strain relief was found to be damaged.Based on the investigation findings and available information, the reported complaint is confirmed; the implant was returned detached from the pusher.The microcatheter was not returned, preventing complete analysis of the reported complaint.The root cause cannot be definitively determined at this time.Though it cannot be confirmed, the reported complaint is consistent with a coil/pusher that became stuck in a microcatheter and broke upon retraction.Based on the condition of the coils, it is surmised that the catheter became kinked, resulting in the stuck unit.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8660369
Report Number2032493-2019-00151
Device Sequence Number11234926
Product Code KRD
UDI-Device Identifier00810170018404
UDI-Public(01)00810170018404(11)181005(17)230930(10)1810055ZA
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Model Number45-782040
Device Catalogue Number45-782040
Device Lot Number1810055ZA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR